How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Chip Your Own Question
Dr. Chip
Dr. Chip, Board Certified Physician
Category: Medical
Satisfied Customers: 32658
Experience:  20 yrs. in practice, includinge surgery, general medicine, addiction medicine and pain.
18722459
Type Your Medical Question Here...
Dr. Chip is online now

I have a 19 year old daughter with 20pc of the left hand side

Resolved Question:

I have a 19 year old daughter with 20pc of the left hand side of her brain missing, she is just under 5 feet and she weights approx. 7 stone. Since adoption she has always had huge behavioural issues and she is extremely difficult to manage, she resides in a full time residential setting for special needs children & adults. over the years and dealing with many professionals we have never got a name for her condition as I have been told these children normally do not survive birth. My question involves her medications , she is under the care of a psychiatrist . I will list her drugs , my concern is the mix of these meds as I have had her to A&E for toxicity recently. My fear is her dying as a result of her medications.
Liothyronine ULM 5mc (2)
Camcolit FC 250m (4)
Rivotril 0.5m (3)
Akineton 2mg (3)
Clonactil FC 100m (3)
Tegretol Retard 400 m (2)
Eltroxin 125mcg (1)
Epilim Chrono 500mg (4)
Olanzapine Actavis 5mg ( 1 or 2 daily)
Dalmapam 15mg (1)
As I am based in Ireland I realise that some of these drugs may have a different name in the US. Currently we are awaiting a second MRI as the first one was taken in November 2002.
In appreciation,
Linda
Liothyronine
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. Chip replied 3 years ago.
Hi Linda. May I ask more about the toxicity you mentioned above?
Customer: replied 3 years ago.
Hi, last December Elena collapsed and became unresponsive so we rushed her to A&E a blood test revealed that her tegretol retard was outside therapeutic levels & within toxic levels , an immediate reduction was put in place and she made a full recovery . However she is back at a high level again .
Thanking you ,
Linda
Expert:  Dr. Chip replied 3 years ago.
OK Linda, and we can continue after this if you'd like. First off the tegretol dosage needs to be tightly controlled. My other concern is the combination of the Dalmapam and her antiseizure medications since that combination can cause drowsiness and lethargy. Finally, her lithium levels need to be closely watched.
Dr. Chip and 3 other Medical Specialists are ready to help you